MAUDE Adverse Event Report: PERFUSION SYSTEMS MC2; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO

PERFUSION SYSTEMS MC2; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Model Number 91228
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Low Blood Pressure/ Hypotension (1914); Ventricular Fibrillation (2130); Hemodynamic instability (4868)
Date of Event 11/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received information that during use of an mc2 two stage venous cannula, it was reported during a repair of an ascending thoracic aneurysm procedure under cardiopulmonary bypass, the customer lost the venous drainage, secondary to the fracture of the venous cannula.The situation caused a vascular and hemodynamics collapse for about 2 minutes.The customer was able to resolve it in about 2 minutes.The patient bled approximately 800ml beside the cardiovascular collapse with severe hypotension and ventricular fibrillation.The use of the device was unspecified.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Correction e1: initial reporter country and phone number updated.Correction g2: updated report source to foreign.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
B.5 medtronic received additional information that the device was replaced to complete the procedure.The patient remained without heart-lung perfusion assistance for 3-4 minutes until problem was identified and resolved by replacing the cannula.The leak was from the middle of the cannula within the spiral coil.The cannula was not heated or cooled prior to use.The damage was not in the location of the sutures.It was reported that bleeding was not the problem, it was a massive air aspiration within the pump and lack of venous returned to the pump.With eventual lack of volume to return to the arterial line.There was a possibility that blood was needed eventually, but the customer could not recall those details.Medtronic received additional information that the same insertion site was used for the new cannula.E.Facility name and address updated medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MC2
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer (Section G)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21105972
Report Number2184009-2025-00015
Device Sequence Number8023151
Product Code DWF
UDI-Device Identifier00643169463011
UDI-Public(01)00643169463011(17)270605(10)2024060171
Combination Product (Y/N)N
Initial Reporter StatePR
PMA/510(K) Number
K140165/S001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number91228
Device Catalogue Number91228
Device Lot Number2024060171
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2024
Supplement Date Received by Manufacturer04/28/2025
06/12/2025
Initial Report FDA Received Date01/08/2025
Supplement Report FDA Received Date05/22/2025
07/02/2025
Date Device Manufactured06/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age46 YR
Patient SexMale
Patient Weight82 KG
Patient RaceWhite